CIMZIA

Hello All,

Does any of you on CIMZIA.

I've started it last July and first of all the injections are painful, they leave marcs in my belly and they are not working as they should. My rheumatoid arthritis is deteriorating, but I take so much medications already that I cannot think anything else, apart that a year ago my rheumatologist said that may is worth it for me to try to take the epidural because if it would work in me then could be pain free or have a lot less pain and it could have a 6 months or even a year under it's effect.

Does any have had try the epidural and if so which results were achieved.

I'm in a very negative period of my life.

Loss of job, health deteriorating. I must confess that my mental strength has been shaken too much and the right word of how I feel is lost.

Normally, I'm very positive in life but loosing my job is a devastating matter to me. How I'll eat, pay my rent, my expenses.

When I was healthy there was nothing in life that could scare me and I could get any job I wanted to, but nowadays with my age (50) and mobility restrictions is almost mission impossible.

What I can do...

Have a great week.

Kind regards to All.

:o(

12 Replies

oldestnewest
  • hi theresa

    sorry to hear your struggling with finding the right medication ,, it seems like not many people here are taking CIMZIA .. that could tell you that maybe this isnt the right medication ,, myself ive never heard of it , but then im no expert , avin just started on the journey of learning about all the different meds .. i dont know if you could go back and ask for a change in medication ,, or if youve tried any other anti tnf s ..

    i understand all your concerns about trying to stay postive with mobility decreasing and still trying to work , to pay the bills .. this is enough for anyone to deal with mentally on its own without all the pain and stiffness ,, i really hope , when you ave your next appointment , your rheumy finds a new treatment that works well for you .. sorry i cant advice any better on the CIMZIA or EPIDURAL ..

    andy .

  • If the injections are leaving marks and painful, then it might be really worth while to ask your rheumatology nurse to watch you doing your next one to see if your technique is right. Sometimes just a very slight change in technique can make a huge difference. Other hints and tips I have heard are to ice the area before you do the injection, or to let the injection warm up just a fraction more before you do it (though obviously not too long).

    Definitely ask about other anti-tnfs if you haven't already tried them, as they do all work slightly differently and you may get a much better result from a different one.

  • Hi Theresa

    I have been on Cimzia for about 16 months now. I have to say I have finally found a drug that works for me as I built up an intolerance to methotrexate. Cimzia is a Anti TNFs you can take on its own. The others like Humira can be topped up with Methotrexate. I also find letting the injections warm up for a bit when removing from the fridge helps. If it is not working then you must ask to try something else. Don't suffer, I would also ask as stated previously for the nurse to watch you using the injection. Go and tell them you are struggling everyone is different and what works for one won't work for another. Take care

    Sharon

  • In really sorry to hear your news , unfortunately I dont take cimiza injections so cant directly advise there are people who do hopefully more of them on here will respond and you can access information on the drug via the NRAS own website.

  • Thank you all for the kind replies.

    Since 2006 that I'm on strong medication that obviously at present some are different from the ones I tried in the beging, exactly to find the right.

    For you all, have an idea, I intake daily: Tramadol 50mg 2 twice a day, Sulfasalazine 500mg 1 twice a day, Amitriptelyne 50mg 1 before sleep, Folic Acid 5mg 1 before sleep Monday to Friday, Dihydrocodeine 30mg 2 twice a day, Methotrexate 20mg every Sunday since I was diagnosed And on the top of all since July (last) that I take the injections Cimzia 200mg every other Tuesday.

    Apart of one of my kitchen cupboards tit has been my very personal pharmacy, since around August 2011 that my health has been deteriorating.

    Yes, there's not a lot of people that know's about Cimzia, because it is quite a new medication and patients have to to fall in some criteria and for this I had to sign a consent form, because scientists and rheumatology specialists don't have 100% sure about the results, the benefits for the patients and they don't kknow really what effects the injections may cause in a long journey and obviously that they make sure that I'm conscious about the fact that Cimzia put patients in a very high risc of contracting some form form of cancer, mostly skin and equal risc of heart failure within other side effects that they already have knowledge about.

    Treatment is having immediate positive effects in some patients, but long term is unknown.

    They said that Cimzia is extremely expensive, being this the reason for the existence of a criteria.

    Anyway,, it hasn't delivered the expected and wished results.

    T.

  • Hi Theresa, sorry you are not good on your Cimzia injections but your rheumy should be able to tell from your monthly bloods if you are benefiting. I too spent a long time looking for the right drug for some relief and like you took so many each day to no effect. I took Cimzia for 11 months only. It worked quite well for 6 months then I felt no better and my bloods reflected high ESR & CRP levels. My rheumy stopped me immediately and after 6 months of severe pain and incapacity I was lucky enough to be given Rituximab by intravenous drip - it has really worked well for me and as I can only tolerate a low dose of MTX (7.5mgs) I was relieved and I have confidence in the new drug. Please speak with your rheumy because they will look for an alternative rather than keep you on Cimzia. I know what you mean about the injections though, at first they were fine but once I lost faith in the drug it became quite hard to inject. I do hope you get answers soon and can the right drugs to ease your RA.

    Sue.

  • Thank you to everybody that toke the time to ankswer.

    Of course that very soon my rheumatology Consultant will see me.

    I trust my life in her hands, she's an extraordinary, caring doctor.

    I was just curious about how ''popular'' would Cimzia be, as it it a very new drug.

    Please, I'd like to remind the ones who take it, that is very important to take the injection out of the fridge 30 minutes before inject yourselves.I'll mention to my doctor to tell me about the Rituximab.

    I hope and wish that you all feel well and be able to enjoy the weekend.

    Be happy :o)

  • I am so sorry to hear of your pain and loss of job. I also had to give up my job due to RA and it is very difficult when you are not well to have the added stress.

    I hope you find a medication that helps with the pain. I am fortunate to not have the pain so much anymore but its the fatigue that is debilitating to me.

    Good luck to you and i send loving thoughts

    Nancy

  • Hi Theresa

    Unfortunately you will probably find less people on this site that are on Cimzia than are on some of the other medications, but this is purely because the drug is one of the more recent medications, not a reflection of how good it is.

    Unfortunately, with all the RA medications a drug can work very well for one person and not seem to work at all for another. I think you really need to speak to your rheumatologist about the side-effects and your concerns over whether or not this drug is working well enough for you.

    Kind regards

    Victoria

    (NRAS Helpline)

  • Hi All, I started cimzia 2 months ago and find the injections very painful.... Sadly it is not improving my RA at all, in fact in worse than I was with no Tnf treatment. Prior to cimzia I had been on enbrel for around 13 years, which worked really well for me. I stopped it for elbow surgery, then had a lot if complications and couldn't restart for 9 months... In which time I became very unwell. When I was given the all clear to restart the enbrel, for whatever bizzare reason, it no longer worked..... Very sad times.... Hence starting cimzia. Seeing my specialist today as it isn't helping me and I believe with all the possible side effects of Tnf drugs, you must reap the benefits to make the risks worthwhile.

    I hope everyone eventually finds a drug that helps them in some way.... I have RA/Thyroid disorder/ fibromyalgia/IBS and sadly die to this combo have not been well enough to work for quite a few years now :-(. Good luck to all :-)

  • I was on cimza for years it never left a mark please contact your RA nurse

  • Hi therese.. You are not alone. I had 2 sessions(2000mg) injection each session, of cimzia. My body sort of rejected the medicine. I had he worst side effects. I had infections, headache,panic attacks and my muscles are always twitching. And i had the worst doctor. He even told me that i was so skeptical with medicines but its just that my body could not handle the high doses of medicines. Imagine going through all those side effects and working. Its not easy at all. But now i have decided to stop taking those meds and started doing physiotherapy,exercises, healthy lifestyle,less meat. I'm starting to feel better now. But i can still feel the widrawal effects.

    I wish you all the best and best of health

You may also like...